Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

femoston

(16 Posts)
frustratedashell Sat 16-Aug-14 23:00:38

Hi I'm 54 and have been menopausal for at least 3 years. Was on Ellest but changed to femoston in November last year. In the last 3 months my normal bleeding pattern has changed and this month I have very tender breasts. Is this because my natural hormone levels are changing and what can I do about it, if anything? I've also put on weight, mind you I'm not eating very healthily to be honest! It's starting to get me down now. Any advice?

Pinkfrocks Sun 17-Aug-14 14:16:22

why did you change, what are the dosages now compared to before and had your periods stopped altogether? More info needed.

frustratedashell Sun 17-Aug-14 16:44:12

I changed because I was feeling very moody etc. Read that femoston was better and at first it was. Had not had a proper period for a while, maybe 5-6 months. Can't remember previous dose think it may have been the Ellest higher dosage. I'm now on femoston 2/10

Pinkfrocks Sun 17-Aug-14 20:51:37

when you say the bleeding pattern has changed, what does that mean? if you are on sequential HRT then you ought to have a regular bleed around 3-5 days after taking the last pill of a packet. what's happening?
also when you say you have been menopausal what do you mean? menopause is the day of your last period and someone is into menopause when they have not had a period for 12 months. So you sound as if you are still in the peri phase. The HRT should still control this so you have a regular bleed- especially at 54- but it's just possible your periods are breaking through. Not sure though cos you say you haven't had a period for 5-6 months. aren't you having a regular bleed on your HRT?

Also, weight increase will make you feel less energetic because this is the time of life when we need to really make a big effort to eat well and healthily.

frustratedashell Sun 17-Aug-14 21:15:41

I used to bleed in the last few days of 1 packet/first few days of new packet. Now it's happening earlier, maybe a week before packet is finished (they are 2 phase tablets)
Yes I think I'm peri. I am bleeding every month but as I say slightly earlier in the month plus this month I've had awful breast tenderness especially my nipples. It's the last day of my packet of pills and no bleeding yet. Thanks for your help

Pinkfrocks Sun 17-Aug-14 22:25:37

It's quite unusual to bleed so early if you are using sequential HRT - this usually only happens with a natural progesterone like Utrogestan which is absorbed not so well as other types. If you are taking 10-12 days of progestin then you ought not to bleed until a few days after the last tablet. it is possible that you are not absorbing it or that the dose is too low for the amount of oestrogen you are taking.

Tender breasts are a side effect of progesterone- just like PMT.

Are you taking the tablets at the same time each day and not missing any?

frustratedashell Mon 18-Aug-14 09:44:13

I usually take the tablets in the morning, sometimes a few hours later in the morning. I did miss one pill this month.

DayLillie Mon 18-Aug-14 11:18:36

I have always found with hormonal meds (long term pill user) that you have to take them at as near exactly the same time every day, to minimise unwanted effects from fluctuating hormones.

I have mine with my morning cup of tea at 8am every day.

A patch might be better - there are 2 - Evorel, which has norithisterone as the progestogen, like Elleste, - Femseven, which has levenorgestrel, but is notorious for falling off (you need to warm them first, either in bed or with hairdryer, then hold on for a minute to get them to stick).

Pinkfrocks Mon 18-Aug-14 13:39:40

If you missed a progestogen pill then that could account for the early bleeding.

Pills are not the best type of HRT anyway due to poor absorption and side effects. You might be better off swapping to patches with a separate natural progesterone like Utrogestan, or oestrogen gel.

You might have to ask your dr for these as many aren't clued up at all on HRT and just dish out pills, willy nilly.

frustratedashell Mon 18-Aug-14 14:47:09

I've decided to make an appointment to see the doctor. She's a new one I've seen her twice and she was lovely, really listened to me. I will put your suggestions to her. Thanks for the info and advice.

Sarahjayne43 Tue 21-Oct-14 01:24:39

Hi ya, I'm lurid us if any one is suffering on femoston 1mg? I started taking it 14 days ago and within 5 days I felt amazing , I thought I had hit the jack poly , life had restored back to normal and I have been having the best sleeps ever,no anxiety etc . I start the second colour tablets today and by 7pm my body was itchy all over, I can only describe it to similar to prickly heat? Also the feeling I had before I started with HRT ,( agitated and I cannot get to sleep , tossing and turning and sweaty, so thirsty )
Is this a settling in process or does the progesterone part in the tablet not agree with me ?

I am gutted !! Will the doctor change me this early and any suggested tablets to take , I so. Loved the back to normal feeling I initially felt and don't want to give that up ? Any one relate ?

TheOldWiseOne Wed 22-Oct-14 09:46:14

I was on Femoston 1/10 first of all then down to 1/5 - it was perfect but now am off it and it feels like shit - worse than when I started ! Have gone from exercising 5 days a week to feeling like I am 99!

Sarahjayne43 Fri 24-Oct-14 00:11:54

Hi there , hmm well it seems to be improving now, The first 2 weeks were amazing , although I am still benefitting from it the 2nd two weeks feels different?
Is 1/5 -1mg of of and 5 mg of P ? Do you know?

carolinenetley Sun 21-Feb-16 12:36:39

Hi, I've been taking femoston for almost 3 months now, at first I felt great that the night sweats had stopped and was getting a good nights sleep. But now my mood swings are worse and wonder whether this is due to not taking the pills at the same time everyday or just a horrible side effect? Has anyone experienced anything similar?

Harper35 Fri 01-Apr-16 13:17:50

Hiya, I am so relieved and annoyed (with my doctor) at reading your replies ladies. I am 35 and have been on Hrt for nearly 2 years as I have ovarian insufficiency. The symptoms you described and side effects are what I have been experiencing at first I thought the pills were great as my hot flushes completely stopped I could sleep again and my mood improved. Recently my breasts are tender, I am putting weight on and have anxiety off and on. I get the itchy all over feeling poster Sarahjayne43 which I put down to anxiety and stress as well as a symptom I had anxiety from dealing with the condition. Have any of you had any luck with the patches and/gel?

PollyPerky Fri 01-Apr-16 14:12:36

You may need a higher dose. It's not that HRT isn't working but more likely your hormone levels are falling ( or even rising) and it just needs tweaking. This is why it's supposed to be reviewed every 6-12 months, so that issues like yours can be managed. I see my consultant 6-monthly and any issues like this would be something to be discussed and another type/ dose tried.
Hope you find something for you!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now